Unimodality of the distribution of Betti numbers for some Springer fibers

Lucas Fresse, Ronit Mansour, Anna Melnikov

Research output: Contribution to journalArticlepeer-review


In this paper, we compute the Betti numbers of the Springer fibers over nilpotent elements u∈gln(C) of Jordan forms (a, b), (a, b, 1), (a, 1b), and (22, 1b). We show that in all these cases the distribution of Betti numbers is unimodal. In the first two cases, we also identify the type of the Springer representations on the cohomology spaces.

Original languageEnglish
Pages (from-to)284-304
Number of pages21
JournalJournal of Algebra
StatePublished - 1 Oct 2013

Bibliographical note

Funding Information:
The first two authors are partially supported by the ISF Grant No. 882/10 .


  • Betti numbers
  • Springer fibers
  • Springer representations
  • Unimodality

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'Unimodality of the distribution of Betti numbers for some Springer fibers'. Together they form a unique fingerprint.

Cite this